Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 20, 2014, 11:14 PM EST for 4 counties in Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 11:14 PM EST (04:14 UTC)
- Expired
- Feb 21, 2014, 12:15 AM EST
- In force
- 61 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Clark County, OH, Greene County, OH, Logan County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 11:21 PM EST | TSTM WND DMG | New Carlisle, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 9:19 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS51 KILN 210414
SVRILN
OHC021-023-057-091-210515-
/O.NEW.KILN.SV.W.0007.140221T0414Z-140221T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN GREENE COUNTY IN WEST CENTRAL OHIO...
CLARK COUNTY IN WEST CENTRAL OHIO...
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1215 AM EST.
* AT 1113 PM EST...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM VANDALIA TO SIDNEY...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
* LOCATIONS IMPACTED INCLUDE...
BEAVERCREEK...
NEW CARLISLE...
ST. PARIS...
WRIGHT-PATTERSON AFB...
FAIRBORN...
BELLEFONTAINE...
YELLOW SPRINGS...
WEST LIBERTY...
URBANA...
SPRINGFIELD...
SOUTH CHARLESTON...
MECHANICSBURG...
IN ADDITION...QUINCY...CARYSVILLE...CHRISTIANSBURG...ROSEWOOD...KISER
LAKE STATE PARK...DE GRAFF...LOGANSVILLE AND PARK LAYNE ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 42 AND 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST FRIDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 4049 8352 4023 8355 4022 8349 4001 8351
3978 8359 3978 8374 3970 8411 3983 8410
3984 8405 4037 8400
TIME...MOT...LOC 0414Z 248DEG 44KT 4028 8401 3975 8420
$$
HATZOS4 follow-up statements
977
WWUS51 KILN 210427
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 PM EST THU FEB 20 2014
OHC021-023-057-091-210515-
/O.CON.KILN.SV.W.0007.000000T0000Z-140221T0515Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-
1127 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR SOUTHERN LOGAN...NORTHWESTERN GREENE...CLARK AND CHAMPAIGN
COUNTIES...
AT 1125 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM DE GRAFF TO FAIRBORN...MOVING
EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...YELLOW SPRINGS...WEST LIBERTY...URBANA...
SPRINGFIELD...SOUTH CHARLESTON AND MECHANICSBURG.
IN ADDITION...SNYDERVILLE...WESTVILLE...LAWRENCEVILLE...TREMONT
CITY...JOHN BRYAN STATE PARK...LIPPINCOTT...HUSTEAD AND CLIFTON ARE
NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 42 AND 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4049 8352 4023 8355 4022 8349 4001 8351
3978 8359 3978 8374 3970 8411 3983 8410
3984 8405 4037 8400
TIME...MOT...LOC 0428Z 248DEG 44KT 4034 8380 3984 8395
$$
HATZOS784
WWUS51 KILN 210441
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 PM EST THU FEB 20 2014
OHC021-023-057-091-210515-
/O.CON.KILN.SV.W.0007.000000T0000Z-140221T0515Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-
1141 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR SOUTHEASTERN LOGAN...NORTHERN GREENE...CLARK AND EASTERN
CHAMPAIGN COUNTIES...
AT 1138 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM NEW JERUSALEM TO SPRINGFIELD...
MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON AND MECHANICSBURG.
IN ADDITION...POWHATTAN...MINGO...EAST LIBERTY...CABLE...HARMONY...
MIDDLEBURG...WEST MANSFIELD AND MUTUAL ARE NEAR THE PATH OF THESE
STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 49 AND 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4049 8352 4023 8355 4022 8349 4001 8351
3978 8359 3978 8374 3972 8402 3992 8391
4043 8372
TIME...MOT...LOC 0441Z 248DEG 44KT 4040 8360 3990 8376
$$
HATZOS815
WWUS51 KILN 210459
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 PM EST THU FEB 20 2014
OHC091-210510-
/O.CAN.KILN.SV.W.0007.000000T0000Z-140221T0515Z/
LOGAN OH-
1159 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY HAS
BEEN CANCELLED...
THE STORMS HAVE MOVED EAST OF LOGAN COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4022 8349 4001 8351 3978 8359 3978 8374
3975 8390 3992 8386 4008 8375 4023 8355
TIME...MOT...LOC 0500Z 243DEG 46KT 4016 8352 3982 8370
$$
OHC021-023-057-210515-
/O.CON.KILN.SV.W.0007.000000T0000Z-140221T0515Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-
1159 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR NORTHERN GREENE...EASTERN CLARK AND SOUTHEASTERN CHAMPAIGN
COUNTIES...
AT 1155 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM CABLE TO CLIFTON...MOVING
NORTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON.
IN ADDITION...SOUTH VIENNA...LISBON...PLATTSBURG AND BRIGHTON ARE
NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 52 AND 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4022 8349 4001 8351 3978 8359 3978 8374
3975 8390 3992 8386 4008 8375 4023 8355
TIME...MOT...LOC 0500Z 243DEG 46KT 4016 8352 3982 8370
$$
HATZOS061
WWUS51 KILN 210509
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1209 AM EST FRI FEB 21 2014
OHC021-023-057-210519-
/O.EXP.KILN.SV.W.0007.000000T0000Z-140221T0515Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-
1209 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE...EASTERN
CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES WILL EXPIRE AT 1215 AM
EST...
THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS TO 45
MPH ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4022 8349 4001 8351 3978 8359 3978 8374
3975 8390 3992 8386 4008 8375 4023 8355
TIME...MOT...LOC 0509Z 243DEG 46KT 4021 8338 3987 8357
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 10:14 PM EST, 1 hour earlier.
Area forecast discussion, Feb 20, 10:14 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 PM EST THU FEB 20 2014
.SYNOPSIS...
A VIGOROUS COLD FRONT WILL MOVE EAST THROUGH THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND SCATTERED THUNDERSTORMS HAVE OVERSPREAD ALMOST THE
ENTIRE FORECAST AREA. SEVERE THREAT WILL REMAIN WITH THE LINE
ASSOCIATED WITH THE FRONT. HOWEVER SUSPECT THAT PRE-FRONTAL
PRECIPITATION WILL AFFECT THE ROBUSTNESS OF THIS LINE AS IT HEADS
FURTHER EAST.
THREAT WILL THEN PRIMARILY BE HEAVY RAIN AND FLOODING. THUS FAR
HAVE ONLY BEEN RECEIVING REPORTS OF MINOR FLOODING. HOWEVER
CONCERNED AS THE FRONTAL LINE CONVERGES WITH PRE-FRONTAL ACTIVITY
THAT RAINFALL AMOUNTS COULD INCREASE. IN ADDITION...LATEST GUIDANCE
SUGGESTS THAT PRECIPITATION COULD BE SLOWER TO PUSH EAST ACROSS
THE FORECAST AREA AS PRECIPITATION BECOMES POST-FRONTAL. SO
ALTHOUGH RATES DO NOT APPEAR PARTICULARLY HIGH..A MORE PROLONGED
EVENT COULD PROVE TO BE A GREATER FLOOD THREAT. AND WITH
SATURATED/FROZEN GROUND FLOODING COULD BECOME WIDESPREAD.
FRONT SHOULD STILL CLEAR THE FORECAST AREA BEFORE MORNING. BUT
SLOWER DECREASE IN CLOUDS WILL KEEP TEMPERATURES A BIT WARMER
THAN PREVIOUSLY FORECAST. THERE HAVE BEEN WIND GUSTS AROUND 40 MPH
BEHIND THE FRONT ALTHOUGH EXPECT THESE TO DECREASE SOMEWHAT AS
THE BOUNDARY MAKES IT EAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BUILD SOUTH OF THE REGION TOMORROW INTO
SATURDAY. GRADIENT WILL STILL BE RATHER TIGHT BETWEEN THIS AND
LOW PRESSURE OVER CANADA. SO EXPECT WINDY CONDITIONS WITH A WIND
ADVISORY IN EFFECT THROUGH FRIDAY. COULD BE SOME STRATOCUMULUS
DURING THE DAY BUT THEN SKIES WILL CLEAR FRIDAY NIGHT AS WINDS
DIMINISH.
A COLD FRONT WILL SAG SOUTHEAST TOWARDS THE FORECAST AREA LATE
SATURDAY AND THEN SLIDE THROUGH THE REGION SATURDAY NIGHT. CLOUDS
WILL INCREASE BUT ONLY EXPECT A SLIGHT CHANCE OF PRECIPITATION
WITH THIS BOUNDARY.
TEMPERATURE GUIDANCE IS FAIRLY WELL CLUSTERED AND SAW LITTLE
REASON TO DEVIATE FAR FROM A MOS CONSENSUS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO FLUCTUATE ON WHETHER OR NOT THERE WILL BE
PRECIPITATION WITH A WEAK DISTURBANCE ON SUNDAY. DUE TO MODEL AND
RUN TO RUN VARIABILITY HAVE DECIDED TO LIMIT PRECIPITATION CHANCES
TO A CHANCE WITH THE BEST CHANCE OF PRECIPITATION ACROSS NORTHERN
PORTIONS OF THE FA. PRECIPITATION WILL MOVE OUT OF THE REGION BY
SUNDAY EVENING. HIGH PRESSURE WILL WORK INTO THE FA FOR MONDAY.
ANOTHER DISTURBANCE WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY. MODELS ARE IN BETTER AGREEMENT WITH THIS SYSTEM. THE
BETTER CHANCE OF PRECIPITATION WITH THIS SYSTEM IS ACROSS THE
NORTHERN PORTIONS OF THE FA AS WELL. TEMPERATURES WILL BE COLD
ENOUGH WITH THIS SYSTEM THAT PRECIPITATION WILL BE IN THE FORM OF
SNOW. THIS SYSTEM WILL USHER IN COLDER AIR TO THE REGION. HIGH
PRESSURE WILL THEN MOVE INTO THE REGION BY TUESDAY NIGHT. HIGH
PRESSURE AND COOLER AIR WILL REMAIN ACROSS THE FA FOR THE REMAINDER
OF THE LONG TERM.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHOWERS AHEAD OF MAIN BAND OF CONVECTION WILL AFFECT THE
SOUTHWESTERN TERMINALS THROUGH 02Z. THE FAST MOVING BAND OF
CONVECTION ALONG AND AHEAD OF A COLD FRONT WILL SPREAD SOUTHWEST
TO NORTHEAST ACROSS THE AREA BETWEEN 02Z AND 06Z. IFR VSBYS AND
MVFR CIGS WILL BE POSSIBLE AS THE BAND OF CONVECTION MOVES ACROSS
THE AREA. VERY GUSTY WINDS UP TO 45 KT WILL ALSO BE POSSIBLE.
AFTER THE FRONT PASSES...PRECIPITATION WILL END. HOWEVER...WINDS
ARE EXPECTED TO REMAIN GUSTY...UP TO 30 KTS...FOR THE REMAINDER OF
THE OVERNIGHT TIME PERIOD. CIGS MAY BRIEFLY GO BACK TO VFR BEHIND
THE LINE OF PRECIPITATION...AND WILL THEN RETURN TO MVFR THROUGH
MUCH OF THE MORNING. BY MID MORNING...COLD ADVECTION AND MIXING
WITH DAYTIME SUN WILL BRING A FURTHER INCREASE IN WIND GUSTS UP TO
35 KT. CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON AS
CLOUDS EXIT THE AREA AND DRIER AIR MOVES INTO THE REGION. BY THE
EVENING...WIND GUSTS WILL BE ON THE DECREASE.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR KYZ089>100.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR INZ050-058-059-066-
073>075-080.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTOHazardous weather outlook, Feb 20, 4:30 PM EST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EST THU FEB 20 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211500- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 430 PM EST THU FEB 20 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT. THIS WILL BRING THE POTENTIAL FOR DAMAGING WINDS. ALSO A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Feb 20, 9:13 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EST THU FEB 20 2014
INZ050-058-059-066-073-074-OHZ034-035-042>044-051-060-061-070-077-
210345-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
AUGLAIZE OH-BUTLER OH-DARKE OH-HAMILTON OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
913 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...PREBLE...
WESTERN MONTGOMERY...MIAMI...SOUTHERN MERCER...WESTERN LOGAN...
NORTHWESTERN HAMILTON...DARKE...WESTERN BUTLER...SOUTHWESTERN
AUGLAIZE...NORTHERN RIPLEY...WAYNE...FAYETTE...NORTHERN DEARBORN...
FRANKLIN AND UNION COUNTIES THROUGH 1045 PM EST...
AT 912 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 29 MILES NORTH OF FRANKLIN TO 26 MILES NORTHWEST OF
GLENWOOD TO 42 MILES WEST OF NAPOLEON...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...CAMBRIDGE
CITY...FORT RECOVERY...CONNERSVILLE...FOUNTAIN CITY...CENTERVILLE...
LAUREL...RICHMOND...ANSONIA...OLDENBURG...BATESVILLE...NEW PARIS...
GREENVILLE...LIBERTY AND BROOKVILLE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3927 8530 3979 8531 3980 8523 4000 8521
4001 8482 4045 8481 4044 8386 4028 8397
4027 8401 4020 8402 3915 8472 3915 8545
3920 8545Special weather statement, Feb 20, 9:42 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 PM EST THU FEB 20 2014
OHZ026-034-035-042>044-210330-
AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-SHELBY OH-
942 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MERCER...
NORTHWESTERN LOGAN...WESTERN HARDIN...NORTHERN DARKE AND AUGLAIZE
COUNTIES THROUGH 1030 PM EST...
AT 937 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES WEST OF CHATTANOOGA TO 20 MILES WEST OF NORTH
DAYTON...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...COLDWATER...CELINA...ST. MARYS...NEW BREMEN...MINSTER...
WAPAKONETA...SIDNEY...RUSSELLS POINT...CRIDERSVILLE AND BOTKINS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4071 8445 4069 8445 4069 8423 4066 8422
4063 8379 4027 8398 4027 8481 4071 8481Special weather statement, Feb 20, 10:33 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EST THU FEB 20 2014
OHZ026-034-035-042>044-051-052-210415-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-
MIAMI OH-SHELBY OH-
1033 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHWESTERN
MIAMI...SOUTHEASTERN MERCER...WESTERN LOGAN...HARDIN...NORTHEASTERN
DARKE...NORTHWESTERN CHAMPAIGN AND AUGLAIZE COUNTIES THROUGH 1115 PM
EST...
AT 1031 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF CRIDERSVILLE TO EGYPT TO PIKEVILLE...
MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...
CRIDERSVILLE...WAPAKONETA...BOTKINS...ADA...SIDNEY...RUSSELLS
POINT...KENTON...FOREST AND BELLEFONTAINE.
ALSO...FORT LORAMIE...WEBSTER...LAKE LORAMIE STATE PARK...NEWPORT...
KETTLERSVILLE...RUSSIA...HORATIO...BLOOMER...MCCARTYVILLE AND
UNIOPOLIS ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4082 8349 4071 8349 4070 8348 4041 8370
4021 8390 4012 8464 4035 8453 4069 8428
4069 8423 4066 8421 4066 8411 4065 8410
4065 8389 4082 8388
ASLSpecial weather statement, Feb 20, 10:40 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 PM EST THU FEB 20 2014
INZ066-074-OHZ060-070-077-210415-
FRANKLIN IN-DEARBORN IN-BUTLER OH-HAMILTON OH-PREBLE OH-
1040 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME SOUTHERN
PREBLE...WESTERN HAMILTON...BUTLER...DEARBORN AND EASTERN FRANKLIN
COUNTIES THROUGH 1115 PM EST...
AT 1035 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM COLLEGE CORNER TO 4 MILES SOUTHEAST OF
VERSAILLES...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...DILLSBORO...
BRIGHT...HARRISON...HIDDEN VALLEY...AURORA...GREENDALE...
LAWRENCEBURG...CLEVES...HAMILTON...COLERAIN TOWNSHIP...FAIRFIELD...
MIDDLETOWN...FOREST PARK AND CHEVIOT.
ALSO...DOVER...NEW TRENTON...SCIPIO...FARMERS RETREAT...ROCKDALE...
LOGAN...REILY...MOUNT SINAI...SOMERVILLE AND GUILFORD ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3920 8509 3951 8488 3953 8487 3953 8482
3958 8482 3959 8437 3941 8438 3908 8463
3915 8475 3906 8490 3903 8488 3901 8490
3899 8500 3898 8500 3898 8504 3895 8506
3894 8512 3897 8513
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:41 PM EST | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Feb 20, 8:02 PM EST | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| Feb 20, 9:13 PM EST | Special Weather Statement | ILN | Butler, Darke, Miami, Preble, Shelby | 92 min |
| Feb 20, 9:24 PM EST | Areal Flood Advisory | ILN | Butler, Hamilton, Warren | 3 hr |
| Feb 20, 9:28 PM EST | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Fayette, Greene, Highland and 3 more | 3 hr |
| Feb 20, 9:42 PM EST | Special Weather Statement | ILN | Auglaize, Mercer, Shelby | 48 min |
| Feb 20, 9:51 PM EST | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 7 hr |
| Feb 20, 10:13 PM EST | Severe Thunderstorm Warning | ILN | Darke, Preble | 47 min |
| Feb 20, 10:33 PM EST | Special Weather Statement | ILN | Auglaize, Darke, Hardin, Logan, Shelby | 42 min |
| Feb 20, 10:40 PM EST | Special Weather Statement | ILN | Butler, Hamilton | 35 min |
| Feb 20, 10:46 PM EST | Tornado Warning | ILN | Miami, Montgomery, Preble | 29 min |
| Feb 20, 10:49 PM EST | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble, Shelby | 41 min |
| Feb 20, 10:50 PM EST | Areal Flood Advisory | ILN | Butler, Darke, Preble | 3 hr |
| Feb 20, 11:04 PM EST | Tornado Warning | ILN | Miami | 26 min |
| Feb 20, 11:11 PM EST | Severe Thunderstorm Warning | ILN | Hamilton | 49 min |
| Feb 20, 11:17 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Fairfield, Franklin, Hardin and 6 more | 8 hr |
| Feb 20, 11:18 PM EST | Tornado Warning | ILN | Champaign, Miami | 27 min |
| Feb 20, 11:24 PM EST | Special Weather Statement | ILN | Greene, Warren | 51 min |
| Feb 20, 11:30 PM EST | Areal Flood Advisory | ILN | Adams, Pike, Ross, Scioto | 7 hr |
| Feb 20, 11:33 PM EST | Areal Flood Advisory | ILN | Brown, Clermont | 8 hr |
| Feb 20, 11:39 PM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 51 min |
| Feb 20, 11:53 PM EST | Special Weather Statement | ILN | Delaware, Fayette, Greene, Madison, Union | 37 min |
| Feb 20, 11:58 PM EST | Severe Thunderstorm Warning | ILN | Adams, Scioto | 47 min |
| Feb 21, 12:02 AM EST | Special Weather Statement | ILN | Brown, Clermont, Clinton, Fayette, Highland, Ross | 58 min |
| Feb 21, 12:19 AM EST | Special Weather Statement | ILN | Delaware, Franklin, Madison, Pickaway, Union | 56 min |
| Feb 21, 12:22 AM EST | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Fayette, Greene, Highland and 3 more | 5 hr |
| Feb 21, 12:26 AM EST | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| Feb 21, 12:36 AM EST | Special Weather Statement | ILN | Brown | 39 min |
| Feb 21, 12:55 AM EST | Special Weather Statement | ILN | Pike, Ross | 65 min |
| Feb 21, 12:57 AM EST | Tornado Warning | ILN | Delaware | 33 min |
| Feb 21, 1:07 AM EST | Special Weather Statement | ILN | Fairfield, Franklin, Licking, Pickaway | 53 min |
| Feb 21, 1:11 AM EST | Special Weather Statement | ILN | Adams, Scioto | 64 min |
| Feb 21, 2:00 AM EST | River Flood Warning | ILN | Shelby | 23 hr |
| Feb 21, 2:00 AM EST | River Flood Warning | ILN | Hamilton | 51 hr |
| Feb 21, 2:53 AM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 60 hr |
| Feb 21, 5:24 AM EST | River Flood Warning | ILN | Licking | 9 hr |
| Feb 21, 6:56 AM EST | Areal Flood Warning | ILN | Greene, Warren | 33 hr |
| Feb 21, 8:14 AM EST | River Flood Warning | ILN | Pickaway | 70 hr |
| Feb 21, 8:20 AM EST | River Flood Warning | ILN | Hocking | 18 hr |
| Feb 21, 9:24 AM EST | River Flood Warning | ILN | Adams | 10 hr |
| Feb 21, 9:29 AM EST | River Flood Warning | ILN | Pike, Scioto | 3 days |
| Feb 21, 12:11 PM EST | Areal Flood Advisory | ILN | Delaware | 4 hr |
| Feb 21, 4:55 PM EST | River Flood Warning | ILN | Shelby | 16 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.